Herceptin & abraxene chemotherapy

Hi there I am having chemotherapy treatment which is  herceptin & abraxene treatment, i has a reaction to the herceptin & terrible leg pains with the abraxene which I had to take codeine & Ora morphine as pain was excruciating that was the first round of these, I have 2 more rounds to go of it which I’m not looking forward to at all. I’ve also gone through 3 rounds of FEC treatment to but I’ve got to say the abraxene really is the worst to go through. I have 3 children 14 12 & 7 & I’m finding it such an effort to do things I’m constantly having to push myself to do things as this chemo is taken it’s toll on me, I have been very brave & positive which I do try my best to stay positive but It’s really putting me off continuing my treatment as it’s knocking me about. I wandendered if you could give me some advice as I’m quite low at moment, kind regards from magical 01

  • Hello Magical1,

    Many thanks for getting in touch and welcome to our Online Community,

    We’re not surprised to hear you describe yourself as low just now. It sounds as if you’re having a really tough time with your treatment and no wonder you feel overwhelmed with it all right now.

    I’m sure the worry about still having 2 cycles of chemotherapy to go will be weighing heavy on your mind on top of trying to keep going for your children.

    I don’t’ think anyone would be expecting you to cope any better than you are right now. There’s no pretending that this is perhaps the worst thing you have ever gone through and right now it might feel a bit too much.

    Please hang on the fact that you will get through your treatment, remember that you have got this far so keep going.

    Coping with the side effects of chemotherapy can be incredibly difficult for some people. Never worry about contacting your chemotherapy 24-hour telephone number if things are worsening or changing.

    If you’re prescribed pain relief or other medication, please take it. Don’t try to tough it out and if you think that any medication has stopped helping, let your hospital team know so they can think about something else for you.

    It sounds as if you are also dealing with the mental side effects of cancer treatment which can be equally difficult to cope with and please don’t think you are alone in this.

    You might find the support of other members of our Online Community helpful right now. Being able to share your experience with others who really understand what you’re going through and swap hints and tips can be a source of comfort and encouragement for some people.

    Sometimes, people affected by cancer need some extra psychological support. It’s not a sign of weakness to ask for help. It’s a sign that you recognise that you want to try and take as much control of this situation as you can.

    For some people that support might be counselling or talking a bit more to family and friends. No one would expect you to carry around all these emotions without having the chance to off load them in a way that’s best for you.

    Again, don’t worry about letting your oncologist know how difficult you’re finding all of this right now. Indeed, it’s important that they do know.

    Meanwhile, I would suggest you give our support line a call on 0808 808 0000 and talk things through with us. We would be happy to talk about ways we can help. We’re here every day from 8am -8pm.

    Remember, you’re not alone.

    Take care,

    Elise

    Cancer information Nurse Specialist